Moving Averages that Preserve the Monotonicity of Quotients

Authors

DOI:

https://doi.org/10.37256/cm.3420221902

Keywords:

moving averages, L'Hôpital's monotone rule, Gromov's theorem, monotonicity of quotients

Abstract

There are operators that have the property that when applied to both the numerator and the denominator of a monotonic quotient of functions or sequences produce another monotonic quotient. Such operations have been very useful to study several problems, including various types of inequalities. Here we study when moving averages preserve the monotonicity of quotients of sequences and quotients of functions. We give results on the averages that guarantee the preservation of monotonicity and examples where monotonicity is not preserved.

Downloads

Published

2022-12-05

How to Cite

1.
Estrada R. Moving Averages that Preserve the Monotonicity of Quotients. Contemp. Math. [Internet]. 2022 Dec. 5 [cited 2024 Jul. 18];3(4):552-61. Available from: https://ojs.wiserpub.com/index.php/CM/article/view/1902